Arkansas, 2001

Flash Flood in Arkansas, June 14 to 15, 2001

June 14 to 15, 2001 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 14, 2:20 PM CST, 9 hours 10 minutes earlier.

Area forecast discussion, Jun 14, 2:20 PM CST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT THU JUN 14 2001

OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS
AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST.
MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST
A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI...
ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.

LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH
BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT
FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME
UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND
INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS
EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS
HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE
NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE
EASTERN ZONES TO WARRANT A MENTION IN THE ZONES.

WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE
ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON
FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST
OF THE REGION BY THEN.

LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES
RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL
IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES
OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS.

(45)

.LIT...NONE

In the hours before

Special weather statement, Jun 14, 10:01 PM CST, 1 hour 29 minutes before
ARZ003>006-012-021-030-037-040-041-052-150500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1101 PM CDT THU JUN 14 2001

SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
NORTHERN AND WESTERN ARKANSAS...

...FULTON...BAXTER...MARION...BOONE...NEWTON...JOHNSON...LOGAN...
SCOTT...POLK...MONTGOMERY...AND PIKE.

AT 1100 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM HARDY TO MOUNTAIN VIEW TO RUSSELLVILLE TO HOPE. THE STORMS ARE
MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 100 AM CDT...

...YELL...PERRY...CONWAY...GARLAND...POPE...SEARCY...CLEBURNE...VAN
BUREN...STONE...AND IZARD.

22
Local storm report, Jun 14, 10:06 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1106 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    COVE                      AR   WIND DAMAGE
06/14/01   POLK                           TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0905 PM    MENA                      AR   WIND DAMAGE
06/14/01   POLK                           TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0947 PM    BOONEVILLE                AR   WIND DAMAGE
06/14/01   LOGAN                          TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

0950 PM    3 NE COAL HILL            AR   WIND DAMAGE
06/14/01   JOHNSON                        TREES AND POWER LINES
                                          DOWN. PLYWOOD FLYING
                                          THROUGH THE AIR.
                                          REPORTED BY LAW
       n                                   ENFORCEMENT.
Local storm report, Jun 14, 10:45 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    OKOLONA                   AR   WIND DAMAGE
06/14/01   CLARK                          TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

1055 PM    ARKADELPHIA               AR   WIND DAMAGEb
06/14/01   CLARK                          TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Special weather statement, Jun 14, 10:48 PM CST, 42 minutes before
ARZ013-022-038-042-150530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1148 PM CDT THU JUN 14 2001

SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
NORTHERN AND WESTERN ARKANSAS...

...SEARCY...POPE...YELL...AND GARLAND.

AT 1145 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM MELBOURNE TO CLINTON TO PERRYVILLE TO CAMDEN. THE STORMS ARE
MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 100 AM CDT...

...PERRY...CONWAY...CLEBURNE...VAN BUREN...STONE...AND IZARD.

22
Local storm report, Jun 14, 11:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1209 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    MORRILTON                 AR   .88 INCH HAIL
06/14/01   CONWAY                         REPORTED BY LAW
                                          ENFORCEMENT.

1138 PM    HOT SPGS                  AR   WIND DAMAGE
06/14/01   GARLAND                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

1145 PM    2 N BENTON                AR   WIND DAMAGE
06/14/01   SALINE                         TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

1147 PM    BENTON                    AR   70 MPH TSTM GUST
06/14/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1150 PM    CONWAY                    AR   60 MPH TSTM GUST
06/14/01   FAULKNER                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 14, 11:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1219 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 AM    COLLEGEVILLE              AR   60 MPH TSTM GUST
06/15/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1210 AM    JACKSONVILLE              AR   .88 INCH HAIL
06/15/01   PULASKI                        REPORTED BY PUBLIC.

The radar

The Little Rock radar (KLZK), 163 km away, was scanning. The volume nearest the first event began at 05:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Sharp

When
June 14, 11:30 PM CST to June 15, 12:15 AM CST
Where
Sharp County, 4 mi SW of Hardy
Reported by
INSURANCE COMPANY
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Heavy rains, up to 4 inches in some areas, caused street flooding in the town of Highland. No other damage was reported.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253899.